Steroid injection and COVID-19 vaccine

Hi all,

New to site so wonder if anyone can help me? feel so let down by hospital. Last week I had injection to clavicle ,neck and the shoulder trigger points.

I then got my vaccine date but they said they could not do it because of injection.

Hospital did not explain my immune system would take a knock.

Anyone know how long my immune system is down and how long before I can have my jab that I’ve been waiting for?

Had I have been told all this I would have prioritised the vaccine injection first. I also have asthma so the virus has terrified me.

Answers

  • Poppyjane
    Poppyjane Moderator Posts: 108
    edited 2. May 2021, 13:45

    Welcome @Kris to the online community,

    I understand that this confusion about vaccinations and immune systems must be deeply distressing to you. You have recently had treatment to your clavicle, neck and shoulder which I hope has given you some relief. You also say that because you have asthma you are terrified of the virus. You have come to the right place for support.

    I attach a link about the Covid 19 vaccine and arthritis

    This explains some of details about the different vaccines and the effects that they could have on those of us living with arthritis. Your rheumatology team are the best people to ask about how long it will be before you are able to have your vaccination.

    There are many areas on the website that will give you help, support and distraction. I hope you have time to browse round and consider the mindfulness and /or the Lets Move with Leon exercise sections which many of us find really useful and fun.


    Do let us know how you get on speaking to the rheumatology department. We look forward to hearing from you.

    Take Care

    Poppyjane

  • Kris
    Kris Member Posts: 4

    Hi

    Thought I would update you on my last post I’ve managed to contact my pain consultant.

    im not able to have my COVID vaccination till a month after my steroid shots so I’ve just got to wait it out.

    I still feel I should have been better informed of the immune issue. And all should have been done the other way round. However on a positive note it’s nice to not have any pain I can live with just the stiffness.

    we are having a lot of rain and cold normally the pain would increase but nothing that is joy

  • YvonneH
    YvonneH Administrator Posts: 601

    Hi @Kris ,

    Thank you for sharing that with us. Do you know if the advice was because of having steroids in 3 joints I wonder or is it any steroid injection needs a wait of a month, either way is good to have.

    Do look around here, I'm sure you will find a discussion or 2 that will interest you and I encourage you to post wherever you wish

    Looking forward to readig your next post

    Take care

    Yvonne x

  • Flycatcher
    Flycatcher Member Posts: 24

    I went ahead with the steroid shot only 10 days after the vaccine because I was having a bad flare up, although the rheumatologist said wait 3 weeks.

    Feel now I should have postponed the vaccine and isolated or asked for anything else to deal with flare up (on max methotrexate plus adalimumab already and can't take any more ibuprofen already!).

    It's just feeling helpless and unable to do anything when having a flare up that gets me.

    Still tweaking the meds, ongoing flareup for 6 months or longer now. Feels like it never really goes away.

    Feel rather down but hopefully adalimumab will kick in or they will give me something else.

    Hope for a booster vaccine later in the year.

    PsA, 34 and currently gloomy.

  • Kris
    Kris Member Posts: 4

    hi Flycatcher

    So sorry to hear you feel so rubbish and been in so much pain - hope the meds are starting to work for you soon. when your in a flare you have to do what you have to do to get release- at least you had the vaccine first before steroids so your immune system would have kicked in as I understand it in those 10 days,

    I’ve e got to wait in the hope that steroid not so high in body and don’t stop vaccines taking up.

    you can’t win can you ? Cause if steroids lower pain comes back usually with a vengeance with me. I think the stress of the last year hadn’t helped any of us stress definitely makes my pain worse.

    Take care

Sign In or Register to comment.

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account